MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN SUTUREFIX ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. UNKNOWN SUTUREFIX ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number UNKNOWN
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, due to bone quality, when the 1.9mm suture fix anchor was placed in the glenoid, it came out.The procedure was finished using a 2.8mm q-fix suture anchor as a back up device.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Event or Problem Description
It was reported that during an arthroscopy, due to bone quality, when the 1.9mm suture fix anchor was placed in the glenoid, it came out.Thus, it was decided to place a 2.8mm q-fix suture anchor.The q-fix suture anchor was placed but never deployed.All the devices were removed from the patient, and the procedure was finished with a smith and nephew back-up device used in the originally drilled bone hole.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review, complaint history review, instruction for use review, risk management review, could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A clinical review states that based on the limited information provided the clinical root cause of the reported events cannot be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.H11: corrected information in h6 (health effect - impact code).
 
Additional Manufacturer Narrative
H2: corrected data on: h6 (impact code).

Brand Name
UNKNOWN SUTUREFIX ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18980569
Report Number1219602-2024-00621
Device Sequence Number15110614
Product Code MBI
UDI-Device Identifier00885556686300
UDI-Public885556686300
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/05/2024
04/23/2024
08/14/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/11/2024
04/26/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale